Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Mar 6, 2021, 2:45 PM EST for Collier County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2021, 2:45 PM EST (19:45 UTC)
- Expired
- Mar 6, 2021, 3:30 PM EST
- In force
- 45 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 74 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
113 WWUS82 KMFL 061945 SPSMFL Special Weather Statement National Weather Service Miami FL 245 PM EST Sat Mar 6 2021 FLZ070-062030- Inland Collier County FL- 245 PM EST Sat Mar 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 330 PM EST... * At 245 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Big Cypress National Preserve, or 19 miles northeast of Chokoloskee, moving east at 15 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2589 8112 2602 8117 2615 8088 2588 8088 TIME...MOT...LOC 1945Z 254DEG 12KT 2596 8106 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Mar 6, 12:14 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Mar 6, 12:14 PM EST, 2 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Miami FL 1214 PM EST Sat Mar 6 2021 .AVIATION(18Z TAFS)... A cold front will continue to move through later this evening. Along the front scattered convection will be possible. Kept TEMPOs to highlight the best timing of the heaviest/more concentrated activity this afternoon spreading generally from northwest to southeast with time. VFR conditions are expected outside of convection, otherwise MVFR VIS and CIGs can be anticipated from time to time in the heaviest showers/storms. Winds will also begin to transition as the front moves through this evening. Northerly winds will become gusty on Sunday behind the front. && .PREV DISCUSSION... (Issued 957 AM EST Sat Mar 6 2021) UPDATE... Looking over the latest RAOB data from MFL this morning shows a very dry layer just above the surface. With breaks in the clouds this morning and some insolation/strong surface heating taking place, would think that some of this dry air will mix to the surface...and indeed dewpoints across the region are relatively low. This could be an overall limiting factor for any conditional strong storm potential this afternoon or evening. That said, we are watching a boundary south of our region. CAMs show this feature lifting northward into Miami-Dade County later this afternoon before the cold front moves through the region. If this feature makes it, there may be enough moistening in far southeast Florida for modest surface based instability to materialize. We'll keep mentioning the possibility of conditional isolated strong storms for now (unchanged from the prior forecast). Finally, hydro...looking at the AM's precip waters...not very bullish in terms of moisture. That said, will keep the hydro mention in the HWO/GHWO products for now. An elevated convective component would lead to heavier rainfall amounts, especially if convective lines develop parallel to the upper level flow. The best potential would be within poor drainage areas in the metros. PREV DISCUSSION... (Issued 327 AM EST Sat Mar 6 2021) SHORT TERM (Today through Sunday)... A progressive weather pattern over the northeastern GOMEX is depicting a deepening mid level trough, with an associated low level short wave trough/weak sfc boundary approaching the Florida peninsula. This system is expected to move across SoFlo throughout the day today, but with the bulk of the moisture bringing the most rainfall this afternoon. Meanwhile, the atmospheric response to this synoptic scenario, at least in latest guidance, is to support the development of a weak sfc boundary resembling a warm front just south of the peninsula, around the Fl Keys later today. How close this boundary gets to SoFlo will in part determine how active the rain activity may get this afternoon for the southern half of the CWA, and the Atlantic metro areas, as isentropic lifting along the boundary takes place. Timing window for the more significant impacts over SoFlo today remains focused on the late morning through the evening hours, but with so many variables operating simultaneously (isentropic lifting along the southern boundary, arrival/extent of cloud cover, southern reach of a jet aloft to the north of the area, magnitude of moisture intrusion from the south), it seems prudent not to focus on pinpointing specific times and keep the onset of the event around the early-mid morning hours and ramp up towards the afternoon. POps will remain in the 70-80 percent range for the Lake region and Palm Beach area, but due to the aforementioned synoptic scenario, seems logical to boost POPs for the rest of SoFlo into the numerous/widespread range this afternoon. So, get ready for a cloudy and rainy day and evening. In terms of thunderstorm activity, the presence of a jet aloft is always a concern, but its influence seems to remain enough to our north, thus having a lesser impact for dynamic lifting over the area. Hopefully, there won't be a last minute dip to the south to bring its influence closer, something we will be monitoring in upcoming model guidance. Meanwhile, latest solutions seem to keep the sfc boundary/warm front closer to the Keys, rather than lifting it further north into SoFlo. Model depictions of the cloud canopy moving along with the trough/low system over the eastern GOMEX seem fairly consistent, which should begin moving into the state during the early morning hours and get denser throughout the day. Thus, B-L instability will have a harder time developing as daytime heating takes a toll. On the other hand, model sounding bulk shear calculations suggest values in excess of 60 kt possible, along with SRH around 100 m2/s2 over the northern portions of the CWA. These parameters may not be ideal, but might offer an extra push to the stronger/taller updrafts. And it is becoming more probable now that most of the significant convection today may remain elevated, thus, favoring small hail as a more likely impact and less favorable for damaging winds or tornadoes. All in all, the current expected scenario seems to not favor the widespread development of significant deep convection, as the taller updrafts may have a difficult time finding an efficient lifting mechanism. But it can not be ruled out the possibility of having a few strong, or even isolated severe cells that could produce small hail, damaging winds and even a weak tornado, especially if the taller developing updrafts can grow and last enough to tap into the mid level colder temps (-13 to -15 celsius around 500 mb). Rain is the other concern today with heavy downpours resulting in localized flooding. Latest model soundings show PWATs around 1.5 inches for today, with vertical X-Sec analyses also suggesting a deeper moist layer than in previous runs. Also, if the aforementioned sfc boundary near the Keys gets closer to SoFlo, then there will be better chances for potential training of cells to take place. Rainfall amounts to 1.5 inches with isolated higher amounts are possible with the heaviest downpours, with the afternoon and evening hours having the best chances. For Sunday, the system should be exiting into the Atlantic waters with a slightly cooler airmass descending across SoFlo in its wake. Breezy N/NE winds will follow, bringing increasing potential for hazardous beach and marine conditions. Colder air advection will develop Sunday late afternoon and into the evening hours with overnight lows dropping into the upper 40s/low 50s west of Lake Okeechobee. Elsewhere, temps should remain in the upper 50s to lower 60s due to the increasing onshore winds. LONG TERM (Sunday Night through Next Week)... The primary story throughout the extended forecast period will be breezy easterly gradient flow which will result in hazardous beach conditions (along the east coast of southern Florida) and hazardous marine conditions across all local waters (see Marine and Beach sections below). As the previously mentioned mid/upper-level trough ejects offshore into the western Atlantic waters, continental high pressure will build across the eastern states in its wake. South Florida will be located along the southern periphery of this air mass, where a tight pressure gradient will support persistently breezy easterly winds throughout the week. Anticipate winds of 15 to 20 mph with higher gusts at times, especially across the eastern half of South Florida. In the upper-levels, a southern stream short wave trough will drop southeastward into the eastern Gulf of Mexico from Monday into Tuesday before progressing into the western Atlantic waters. Weak downstream mid-level height falls and divergence aloft in association with this feature could result in strengthening low-level flow across the area and higher gusts if winds can mix down to the surface. While the boundary layer will remain somewhat dry for South Florida standards (dewpoints in the 50s to low 60s), rich moisture atop the boundary layer (beneath a robust temperature inversion) could support increased cloudiness and non-zero rain chances along the east coast metros of South Florida through the week. This activity may be further supported by the enhanced easterly flow impinging on the east coast of South Florida, fostering frictional convergence and associated mesoscale ascent. That being said, dry air aloft combined with the above mentioned persistent subsidence inversion could suppress much of this activity, and anything that develops will be shallow and quick- moving. Temperatures and surface moisture will gradually increase through the week as the previously mentioned air mass slowly modifies over the western Atlantic waters. MARINE... A frontal boundary will bring increasing hazardous marine conditions and unsettled weather today with showers and thunderstorms developing across the coastal waters. Main hazards include gusty winds and a limited potential for isolated waterspouts. Increasing winds in the wake of the front will keep seas elevated for the remainder of the weekend into early next week with a northeast swell building across the Atlantic waters. BEACHES... A High Risk of Rip Currents continues for all Palm Beach county beaches, while Broward and Miami-Dade beaches will experience moderate levels today. The elevated risk of rip currents is likely to continue for all Atlantic beaches through early next week due to increased seas and winds associated with the passage of a frontal boundary. && .PRELIMINARY POINT TEMPS/POPS... Miami 63 77 62 73 / 60 20 10 0 West Kendall 61 79 59 74 / 60 10 10 0 Opa-Locka 61 76 59 73 / 60 20 10 0 Homestead 61 77 60 72 / 60 10 10 0 Fort Lauderdale 63 76 62 73 / 60 20 10 0 N Ft Lauderdale 63 74 62 72 / 60 20 10 0 Pembroke Pines 61 77 60 74 / 60 20 10 0 West Palm Beach 61 73 60 71 / 60 30 0 0 Boca Raton 62 75 61 72 / 60 20 10 0 Naples 59 77 53 76 / 40 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 7 PM EST this evening for FLZ168. AM...None. GM...None. && Update/Aviation...Frye Today through Sunday and Marine...AR Sunday Night through Friday...Weinman Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Mar 6, 6:55 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 655 AM EST Sat Mar 6 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 070000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 655 AM EST Sat Mar 6 2021 ...High Risk of Rip Currents Palm Beach county... ...Increasing Chances of Thunderstorms Today... ...Isolated Waterspouts Possible Over the Coastal Waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip Currents: There is a High Risk of Rip Currents for the Palm beaches and a moderate level at Broward and Miami-Dade beaches. Thunderstorms: Increased chances of thunderstorms today with the passage of a cold front. Lightning strikes, gusty winds and localized heavy rainfall are the main concerns. Hail: Small hail will be possible today with the stronger storms. Waterspouts: Isolated waterspouts are possible over the coastal waters and Lake Okeechobee today and tonight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The potential for hazardous marine and beach conditions increases through early next week, especially for the Atlantic waters, with building seas and northeasterly swell. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Mar 6, 2:45 PM EST, 0 minutes before
Special Weather Statement National Weather Service Miami FL 245 PM EST Sat Mar 6 2021 FLZ070-062030- Inland Collier County FL- 245 PM EST Sat Mar 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER COUNTY UNTIL 330 PM EST... * At 245 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Big Cypress National Preserve, or 19 miles northeast of Chokoloskee, moving east at 15 mph. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Big Cypress National Preserve. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2589 8112 2602 8117 2615 8088 2588 8088 TIME...MOT...LOC 1945Z 254DEG 12KT 2596 8106 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:02 PM EST | Small Craft Advisory | MFL | 5 days | |
| Mar 6, 3:11 PM EST | Special Weather Statement | MFL | Broward | 64 min |
| Mar 6, 3:37 PM EST | Special Weather Statement | MFL | Broward | 38 min |
| Mar 6, 3:58 PM EST | Special Weather Statement | MFL | Broward | 62 min |
| Mar 6, 4:27 PM EST | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 48 min |
| Mar 6, 4:30 PM EST | Special Marine Warning | MFL | 60 min | |
| Mar 6, 4:48 PM EST | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Mar 6, 5:09 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Mar 6, 5:17 PM EST | Special Marine Warning | MFL | 58 min | |
| Mar 6, 5:24 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 17 min |
| Mar 6, 5:41 PM EST | Special Marine Warning | MFL | 64 min | |
| Mar 6, 6:04 PM EST | Special Marine Warning | MFL | 86 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.